Alert archive / Washington / High Wind Warnings in 2011

High Wind Warning 15, NWS Portland, OR

November 16, 2011

NWS Portland, OR issued this high wind warning at Nov 16, 2011, 2:26 AM PST. It took effect at Nov 16, 2011, 10:00 AM PST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 16, 2011, 2:26 AM PST (10:26 UTC)
In effect from
Nov 16, 2011, 10:00 AM PST
Expired
Nov 16, 2011, 3:00 PM PST
In force
5 hr
Issued by
NWS Portland, OR

The text

As transmitted, in the capitals the NWS used until 2016.

191 
WWUS76 KPQR 161026
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
226 AM PST WED NOV 16 2011

ORZ002-161130-
/O.CAN.KPQR.HW.A.0010.111116T1800Z-111117T0600Z/
CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT...
CAPE FOULWEATHER...YACHATS...FLORENCE
226 AM PST WED NOV 16 2011

...HIGH WIND WATCH IS CANCELLED FOR THE CENTRAL OREGON COAST...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH
WIND WATCH.

IT APPEARS HIGH WINDS WILL NOT IMPACT THE AREA TODAY. HOWEVER IT
WILL BECOME WINDY.

$$

ORZ001-WAZ021-162330-
/O.UPG.KPQR.HW.A.0010.111116T1800Z-111117T0600Z/
/O.NEW.KPQR.HW.W.0015.111116T1800Z-111117T0200Z/
NORTH OREGON COAST-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
NETARTS...PACIFIC CITY...RAYMOND...LONG BEACH...
CAPE DISAPPOINTMENT
226 AM PST WED NOV 16 2011

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
PST THIS EVENING FOR THE SOUTH WASHINGTON AND NORTH OREGON COASTS...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* WINDS: SOUTH WIND INCREASING TO 25 TO 35 MPH WITH GUSTS TO 60
  MPH ALONG BEACHES AND HEADLANDS. GUSTS TO 45 MPH FOR COASTAL
  COMMUNITIES. THE STRONGEST WINDS ARE EXPECTED IN THE AFTERNOON.

* TIMING: LATE THIS MORNING THROUGH AFTERNOON.

* LOCATIONS INCLUDE: ASTORIA...CANNON BEACH...TILLAMOOK...
  NETARTS...PACIFIC CITY...RAYMOND...LONG BEACH...CAPE
  DISAPPOINTMENT

* IMPACTS: DAMAGE TO TREES AND POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ003-162330-
/O.UPG.KPQR.HW.A.0010.111116T1800Z-111117T0600Z/
/O.NEW.KPQR.HW.W.0015.111116T1800Z-111117T0200Z/
COAST RANGE OF NORTHWEST OREGON-
INCLUDING THE CITY OF...VERNONIA
226 AM PST WED NOV 16 2011

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
PST THIS EVENING FOR THE NORTH OREGON COAST RANGE...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* WINDS: SOUTH WIND 20 TO 30 MPH WITH GUSTS 50 TO 60 MPH OVER THE
  HIGHER TERRAIN. THE STRONGEST WINDS ARE EXPECT DURING THE AFTERNOON.

* TIMING: LATE THIS MORNING THROUGH AFTERNOON.

* LOCATIONS INCLUDE: VERNONIA

* IMPACTS: DAMAGE TO TREES AND POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
1 follow-up statement
790 
WWUS76 KPQR 162300
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
300 PM PST WED NOV 16 2011

ORZ001-003-WAZ021-170000-
/O.CAN.KPQR.HW.W.0015.000000T0000Z-111117T0200Z/
NORTH OREGON COAST-COAST RANGE OF NORTHWEST OREGON-
SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
NETARTS...PACIFIC CITY...VERNONIA...RAYMOND...LONG BEACH...
CAPE DISAPPOINTMENT
300 PM PST WED NOV 16 2011

...HIGH WIND WARNING FOR THE NORTH OREGON COAST...SOUTH WASHINGTON
COAST...AND THE COAST RANGE OF NORTHWEST OREGON IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH
WIND WARNING.

SOUTH WINDS GUSTING TO 45 TO 50 MPH EARLY THIS EVENING WILL TURN TO THE
SOUTHWEST AND DIMINISH AFTER 6 PM THIS EVENING.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this high wind warning went out at Nov 16, 2:22 AM PST, 4 minutes earlier.

Area forecast discussion, Nov 16, 2:22 AM PST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
222 AM PST WED NOV 16 2011

.SYNOPSIS...THE NEXT WET AND WINDY SYSTEM WILL SYSTEM WILL SPREAD
RAIN ACROSS THE DISTRICT TODAY AND TONIGHT. STRONG WINDS WILL DEVELOP
AT THE COAST AND IN THE COAST RANGE AND CASCADES. RATHER BREEZY
CONDITIONS POSSIBLE INLAND AS WELL IN THE AFTERNOON AND EVENING.
SNOW LEVELS WILL RISE ABOVE THE CASCADE PASSES FOR MOST OF THE
EVENT...BUT MUCH COLDER AIR WILL CAUSE SNOW LEVELS TO PLUMMET LATE IN
THE WEEK. A COLD UPPER LEVEL LOW WILL KEEP SOME RAIN AND SNOW SHOWERS
AROUND INTO THE WEEKEND.

&&

.SHORT TERM...SATELLITE LOOP COVERING THE NORTH PACIFIC HAS
BAROCLINIC LEAF CONTINUING TO DEVELOP NEAR 48N 135W. MESSAGE FROM
NESDIS SAT ANALYSIS BRANCH ASSISTED IN CURRENT EVOLUTION OF THIS
POTENT SYSTEM.

MULTIPLE WEATHER HAZARDS ISSUES WILL ACCOMPANY THIS SYSTEM.
WIND...MODELS CONTINUE SHOW MARGINAL HIGH WIND FOR THE S. WA AND N.
OREGON COAST LATER THIS MORNING AND AFTERNOON. THE TRIPLE POINT OF
THE FRONTAL SYSTEM APPEARS TO BE CLOSEST TO THE AREA THIS BY
AFTERNOON...OFF THE WA COAST. IF THE MODELS ARE CORRECT THIS POSITION
OF THE TRIPLE POINT WILL KEEP SURFACE PRESSURE GRADIENT STRONG ENOUGH
FOR HIGH WINDS. THE PEAK WIND SHOULD BE IN THE EARLY AFTERNOON TIME
FRAME.

WINDY CONDITIONS WILL ALSO EXTEND INLAND THIS AFTERNOON INTO EARLY
EVENING AND MAINLY AFFECT THE INTERIOR LOWLAND OF SW WA...SOUTH INTO
THE NORTH AND PARTS OF THE CENTRAL WILLAMETTE VALLEY. CASCADES WILL
ALSO BE QUITE WINDY THIS AFTERNOON AND EVENING AS 850 MB WINDS AROUND
40 TO 50 KTS PUSH INTO THE AREA. APPEARS WIND IN THESE AREAS WILL
REMAIN BELOW WARNING OR ADVISORY CRITERIA.

SNOW...HEAVY SNOW POTENTIAL IN THE NORTH OREGON AND SOUTH WASHINGTON
CASCADES. SNOW LEVELS OVER THE SOUTH WASHINGTON AND EXTREME NORTHERN
OREGON CASCADES WILL START RATHER LOW THIS MORNING BEFORE CLIMBING TO
4000 TO 5000 FT BY MIDDAY. ADVISORY LEVEL SNOW ACCUMULATIONS APPEAR
TO BE LIKELY NEAR PASS LEVELS AND ABOVE BEFORE SNOW LEVELS RISE AND
PRECIPITATION BEGINS TO SWITCH OVER TO RAIN. HAVE EXTENDED THE WINTER
WEATHER ADVISORY FOR THE SOUTH WA AND NORTH OREGON CASCADES INTO
EARLY THU MORNING AS THE SNOW LEVEL COME CRASHING DOWN BEHIND THE
COLD LATE TONIGHT AND THESE AREAS WILL SEE ANOTHER BURST OF SNOW
ACCUMULATION. APPEARS THE LANE COUNTY CASCADES WILL ESCAPE THE HIGH
SNOW FALL AMOUNTS AS PRECIPITATION WANES AS THE SNOW LEVEL DROPS TO
PASS LEVELS LATE TONIGHT.

COOL DRY AIR PLUS GOOD RADIATIONAL COOLING IN LIGHT OFFSHORE FLOW ADD
UP FOR DEEPENING COLD AIR IN THE EASTERN GORGE AND UPPER HOOD RIVER
VALLEY. HAVE ADDED WINTER WEATHER ADVISORY TO THE EASTERN GORGE ZONES
AS IT APPEARS THE COLD AIR WILL REMAIN THROUGH LATE MORNING BEFORE
THE WARM AIR ERODES TO THE SURFACE TO SWITCH FROM SNOW TO RAIN.
ANOTHER ASPECT IS THE POSSIBILITY OF A BRIEF PERIOD OF FREEZING RAIN
AS THE TRANSITION OCCURS TO RAIN.

SNOW LEVELS WILL INCREASE TO AROUND 6000 FT THROUGHOUT BY AFTERNOON
SO PASSES CROSSING THE CASCADES SHOULD TURN TO ALL RAIN BY
MIDDAY SOUTH AND EARLY EVENING NORTH...BUT VERY SIGNIFICANT
ACCUMULATING SNOW WILL BE SEEN IN THE HIGHER MOUNTAINS...WITH SEVERAL
FEET POSSIBLE ABOVE 6000 OR 7000 FT. SNOW LEVELS WILL FALL RAPIDLY
BEHIND THE COLD FRONT LATE TONIGHT AND THURSDAY MORNING...DROPPING TO
2000 TO 3000 FT IN THE AFTERNOON AND TO 1000 TO 1500 FT THURSDAY
NIGHT AND FRIDAY.

WILL NEED TO KEEP A CLOSE EYE ON QPF AMOUNTS DURING THE COOL SHOWERY
PERIOD THU INTO FRI AS THE WEATHER UNDERNEATH THE DEEP TROUGH COULD
BRING ADVISORY LEVEL SNOW AMOUNTS TO THE COAST RANGE AND THE CASCADE
FOOTHILLS.

RAIN...STORM TOTAL RAINFALL AMOUNTS WILL RANGE FROM 2 TO 4 INCHES
COAST RANGE AND CASCADES WITH 1 TO 1 1/2 INCHES FOR THE LOWLANDS. THE
HIGHEST RAINFALL RATES WILL BE WED MORNING AND AFTERNOON AS THE
WARM FRONT SWINGS INLAND GIVING THE STRONGEST LIFT THROUGH THE DEEP
MOIST LAYER.  STRONG SOUTHWESTERLY FLOW ASSOCIATED WITH THE COLD
FRONT WILL KEEP THE RAIN GOING INTO TOMORROW NIGHT ESPECIALLY FOR THE
MOUNTAINS. THE NORTH AND CENTRAL WILLAMETTE VALLEY WILL SEE SOME RAIN
SHADOW EFFECTS DURING THIS TIME PERIOD WITH GENERALLY LIGHTER QPF
AMOUNTS.  MH

.LONG TERM...12Z RUNS OF THE GFS AND EC LOOKING REASONABLY SIMILAR
IN SOLUTIONS THROUGH MOST OF THE EXTENDED PERIOD...AND REASONABLY
CLOSE TO THE ENSEMBLE MEANS. SO...WILL FAVOR 12Z RUNS IN MAKING
CHANGES. BEHIND THE INITIAL PACIFIC NW UPPER LOW...A SECOND WAVE
DROPS DOWN FROM THE ALASKA PENINSULA FRI NIGHT THROUGH SAT
NIGHT...BUT REMAINS OFFSHORE. THIS KEEPS A COLD AIR MASS IN PLACE
THROUGH SAT...BUT WILL NEED TO GENERALLY BACK OFF ON POPS DUE TO THE
DYNAMICS REMAINING W AND THE OFFSHORE FLOW. A RIDGE BUILDS IN BEHIND
LATER IN THE WEEKEND FOR A RETURN TO DRY WEATHER. AS FLOW BECOMES
MORE WESTERLY AGAIN MON AND TUE...WILL SEE CHANCES FOR RAIN
INCREASING AGAIN FROM THE NW...ALONG WITH A RETURN TO A MORE
SEASONAL PACIFIC AIR MASS.

&&

.AVIATION...VFR ALONG THE COAST AND LIFR FOG ACROSS THE VALLEY
PERSISTS EARLY THIS MORNING. THE NEXT STRONG SYSTEM WILL MOVE ITS
WARM FRONT ONSHORE LATER THIS MORNING WHICH SHOULD MIX OUT ANY OF
THE LOWEST FLIGHT CATS. EXPECT STRONG WINDS ALONG THE COAST...AND
SOME SOUTHERLY GUSTS NEAR 30 KT INLAND TODAY AND TONIGHT.

KPDX AND APPROACHES...EXPECT IFR FOG TO MIX OUT THROUGH 12Z AS A
WET AND WINDY SYSTEM APPROACHES LATER THIS MORNING. MVFR
CONDITIONS WILL CONTINUE AFTER 16Z. 27

&&

.MARINE...SEAS 10 TO 15 FT WILL INCREASE TO THE UPPER TEENS AND
PERHAPS THE LOWER 20S AS A STRONG SYSTEM MOVES ONSHORE THIS
MORNING. SOLID GALE GUSTS ARE EXPECTED TODAY THROUGH THURSDAY
MORNING AS A SURFACE LOW TRACKS SOUTH DOWN ALONG THE OREGON COAST.
WILL MAINTAIN AN ACTIVE PATTERN THE REST OF THIS WEEK...BUT THE
NEXT FEW SYSTEMS TO KEEP WINDS IN THE GUST 25 KT TO 35 KT RANGE.
WOLFE/27

&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING FOR UPPER
     HOOD RIVER VALLEY-WESTERN COLUMBIA RIVER GORGE.

     HIGH WIND WARNING FROM 10 AM THIS MORNING TO 6 PM PST THIS
     EVENING FOR COAST RANGE OF NORTHWEST OREGON-NORTH OREGON
     COAST.

     WINTER WEATHER ADVISORY FROM 6 AM THIS MORNING TO 6 AM PST
     THURSDAY FOR NORTHERN OREGON CASCADES.

WA...WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING FOR WESTERN
     COLUMBIA RIVER GORGE.

     HIGH WIND WARNING FROM 10 AM THIS MORNING TO 6 PM PST THIS
     EVENING FOR SOUTH WASHINGTON COAST.

     WINTER WEATHER ADVISORY FROM 6 AM THIS MORNING TO 6 AM PST
     THURSDAY FOR SOUTH WASHINGTON CASCADES.

PZ...GALE WARNING UNTIL 4 PM PST THURSDAY FOR COASTAL WATERS FROM
     CAPE SHOALWATER TO FLORENCE OUT 60 NM.

     SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 4 PM
     PST THURSDAY.

&&

MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Nov 15, 5:37 AM PST, 20 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
537 AM PST TUE NOV 15 2011

ORZ001>003-WAZ021-161430-
NORTH OREGON COAST-CENTRAL OREGON COAST-
COAST RANGE OF NORTHWEST OREGON-SOUTH WASHINGTON COAST-
537 AM PST TUE NOV 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A HIGH WIND WATCH IS IN EFFECT FOR WEDNESDAY AS A STRONG PACIFIC
STORM SYSTEM MAY BRING HIGH WINDS TO THE COAST AND COAST RANGE.
THIS STORM MAY BRING GUSTS TO 60 MPH...ESPECIALLY FOR THE BEACHES
AND HEADLANDS AND HIGHER TERRAIN OF THE COAST RANGE.
IN ADDITION...A MUCH COLDER AIR MASS ARRIVES THURSDAY LOWERING
SNOW LEVELS. SNOW WILL BE POSSIBLE DOWN TO THE LOWER HILLS OF THE
COAST RANGE INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.

ORZ010>014-WAZ019-040-161430-
NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON CASCADES-
SOUTH WASHINGTON CASCADE FOOTHILLS-
537 AM PST TUE NOV 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A POTENT STORM SYSTEM IS EXPECTED TO MOVE ONSHORE INTO WASHINGTON
AND OREGON WEDNESDAY. THIS SYSTEM MAY POTENTIALLY BRINGING HEAVY
RAIN AND GUSTY WINDS TO THE CASCADES...FOLLOWED BY A QUICK
TRANSITION TO MUCH COLDER WEATHER THURSDAY WITH SNOW LEVELS DOWN
TO THE FOOTHILLS INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.

ORZ004>009-WAZ020-022-023-039-161430-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
WILLAPA HILLS-I-5 CORRIDOR IN COWLITZ COUNTY-
GREATER VANCOUVER AREA-
537 AM PST TUE NOV 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A PACIFIC STORM SYSTEM MAY BRING GUSTY WINDS TO THE AREA WEDNESDAY
AFTERNOON AND EVENING. GUSTS OF 30 TO 40 MPH IS POSSIBLE. IN
ADDITION...A MUCH COLDER AIR MASS ARRIVES THURSDAY. SNOW WILL BE
POSSIBLE DOWN TO THE LOWER HILLS OF THE COAST RANGE AND WILLAPA
HILLS INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.

PZZ210-250-255-270-275-161430-
COLUMBIA RIVER BAR-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
537 AM PST TUE NOV 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GALE WARNING IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 2:59 PM PSTWinter Weather AdvisoryPQR61 hr

Nearby

High Wind Warnings in Washington, 2011High Wind Warnings in Oregon, 2011Every high wind warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.